Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2005, 4:53 PM CDT for Sumner County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 4:53 PM CDT (21:53 UTC)
- Expired
- May 19, 2005, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 192154 SVROHX TNC165-192230- /O.NEW.KOHX.SV.W.0104.050519T2153Z-050519T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 453 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN * UNTIL 530 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MILLERSVILLE TO 7 MILES SOUTH OF HENDERSONVILLE...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GALLATIN BY 515 PM CDT LAT...LON 3641 8674 3622 8661 3632 8628 3651 8629 $$ 04
1 follow-up statement
000 WWUS54 KOHX 192228 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 528 PM CDT THU MAY 19 2005 TNC165-192238- /O.EXP.KOHX.SV.W.0104.000000T0000Z-050519T2230Z/ SUMNER TN- 528 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMNER COUNTY EXPIRES AT 530 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3641 8674 3622 8661 3632 8628 3651 8629 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:10 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 19, 3:10 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT THU MAY 19 2005 .DISCUSSION... LATEST ANALYSIS SHOWING AIRMASS QUITE UNSTABLE ACROSS THE REGION THIS AFTERNOON. A SURFACE FRONT IS SHOWING UP SITTING TO THE NORTH THE CWA...WITH A FAIRLY GOOD OUTFLOW NEARING THE MS RIVER. ALOFT... ML/UL LOWS SPINNING OVER THE GREAT LAKES. LL BOUNDARY TO THE NORTH LOOKS TO STAY NEARLY STATIONARY THROUGH 06Z OR SO WHILE A WEAK WAVE RIDES ALONG IT...THEN START SLIPPING SOUTHWARD OVERNIGHT WITH PUSH OF OPENING UPPER LOWS. THIS PROCESS WILL KEEP THE CWA IN A FAVORABLE AREA OF MODERATE/DEEP MOISTURE AND UVV THROUGH THE NIGHT...WITH COLD POOL ALOFT MOVING OVER THE AREA LATE INCREASING INSTABILITY FURTHER TOWARD 12Z. PLAN TO RUN WITH LIKELY POPS OVERNIGHT...HIGHER EAST. CURRENT WATCH MAY EXPAND SOUTH AND EAST LATER. SCATTERED-NUMEROUS SHWRS/TSTMS EXPECTED TO CONTINUE INTO EARLY FRIDAY AFTERNOON...ESPECIALLY EAST. COLD FRONT ALONG WITH SHARP UPPER TROF AXIS OVER NORTHERN KY VICINITY AROUND 12Z WILL PUSH TO NEAR CSV AROUND 18Z. PLAN TO KEEP LIKELY POPS RUNNING BNA EAST THROUGH THE MORNING...CHANCE WEST...THEN SLOWLY RAMP POPS DOWN IN THE AFTERNOON WEST TO EAST...AS FRONTAL BOUNDARY AND UPPER TROF MOVE TOWARD THE ATLANTIC SEABOARD AND DRYING BEGINS. DRY AIR BEHIND THE FRONT WILL SETTLE ON THE REGION THROUGH SATURDAY EVENING BUT A WEAK FRONTAL BOUNDARY AND MOISTURE SOURCE WILL PUSH ACROSS ON SUNDAY IN ML/UL NORTHWEST FLOW. MOISTURE AND INSTABILITY MAY BE ENOUGH FOR A SHOWER OR TWO IN THE AFTERNOON BUT WILL LEAVE POPS OUT FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 78 61 80 / 70 60 10 10 CLARKSVILLE 65 78 59 81 / 70 40 10 10 CROSSVILLE 62 73 55 75 / 80 70 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, May 19, 5:30 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 19 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-2011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE CENTER AND ITS ASSOCIATED COLD FRONT ARE EXPECTED TO MOVE SOUTHEASTWARD TOWARD THE MIDSTATE THROUGH TONIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A FEW THUNDERSTORMS...MAINLY IN THE EXTREME WEST AND NORTHWEST SECTIONS OF THE MIDSTATE...MAY CONTAIN DAMAGING WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PASS THE MIDSTATE ON FRIDAY AND CONTINUE MOVING SOUTHWARD ON FRIDAY NIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...TAPERING OFF FRIDAY NIGHT. HIGH PRESSURE WILL PUSH INTO THE AREA ON SATURDAY AND SUNDAY. ANOTHER COOL FRONT WILL PUSH THROUGH THE AREA SUNDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS. NO SIGNIFICANT WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON OR TONIGHT. JLM
In the hours before
Local storm report, May 19, 3:19 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/19/2005 MONTGOMERY TN EMERGENCY MNGR
ROOF PARTIALLY OFF APPARTMENT BUILDING...OCCURRED IN NEW
PROVIDENCE AREA
0149 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
0204 PM HAIL 3 E CLARKSVILLE 36.56N 87.29W
05/19/2005 1.00 INCH MONTGOMERY TN EMERGENCY MNGR
OCCURRED AT DUNBAR CAVE STATE PARK
&&
STEIGERWALDTLocal storm report, May 19, 4:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 E KINGSTON SPRINGS 36.10N 87.05W
05/19/2005 CHEATHAM TN EMERGENCY MNGR
TREE DOWN ON HIGHWAY 70 BLOCKING EAST BOUND LANE.
&&
STEIGERWALDTLocal storm report, May 19, 4:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL DICKSON 36.08N 87.38W
05/19/2005 1.00 INCH DICKSON TN LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED QUARTER INCH HAIL IN
DICKSON.
0345 PM TSTM WND DMG 10 NE CENTERVILLE 35.90N 87.32W
05/19/2005 HICKMAN TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED SEVERAL TREES DOWN NEAR
LYLES.
&&
VIRTSLocal storm report, May 19, 4:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
05/19/2005 CHEATHAM TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREES DOWN.
0410 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
05/19/2005 WILLIAMSON TN LAW ENFORCEMENT
SHERIFFS OFFICE AND HIGHWAY DEPARTMENT REPORTED SEVERAL
TREES DOWN ON PINEWOOD ROAD NEAR FAIRVIEW.
&&
VIRTSLocal storm report, May 19, 4:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
05/19/2005 DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTERS REPORTED TREES DOWN IN THE NASHVILLE
AREA.
&&
VIRTSLocal storm report, May 19, 4:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 10 N NASHVILLE 36.32N 86.78W
05/19/2005 65 MPH DAVIDSON TN TRAINED SPOTTER
NWS TRAINED SPOTTER REPORTED ESTIMATED WIND GUSTS BETWEEN
65 AND 70 MPH IN DONELSON.
0345 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/19/2005 HICKMAN TN AMATEUR RADIO
TREES DOWN COUNTYWIDE.
0430 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
05/19/2005 WILLIAMSON TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREES DOWN WEST OF FRANKLIN.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:12 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 19, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 19, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| May 19, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 19, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Maury, Williamson | 45 min |
| May 19, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 19, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 46 min |
| May 19, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| May 19, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.